Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 51, NWS Amarillo, TX

October 3, 201113 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Oct 3, 2011, 5:29 AM CDT for 13 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Oct 3, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2011, 5:29 AM CDT (10:29 UTC)
In effect from
Oct 3, 2011, 12:00 PM CDT
Expired
Oct 3, 2011, 7:00 PM CDT
In force
7 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3661 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WWUS84 KAMA 031029
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
529 AM CDT MON OCT 3 2011

...CRITICAL FIRE WEATHER CONDITIONS LIKELY TODAY AND TUESDAY
ACROSS THE OKLAHOMA AND NORTHERN HALF OF THE TEXAS PANHANDLES...

OKZ001>003-TXZ001>009-011-032100-
/O.UPG.KAMA.FW.A.0045.111003T1700Z-111004T0000Z/
/O.NEW.KAMA.FW.W.0051.111003T1700Z-111004T0000Z/
/O.CON.KAMA.FW.A.0046.111004T1700Z-111005T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-OLDHAM-
529 AM CDT MON OCT 3 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
OKLAHOMA PANHANDLE AND THE NORTHERN HALF OF THE TEXAS PANHANDLE...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR OKLAHOMA PANHANDLE AND THE NORTHERN HALF OF THE TEXAS
PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING ACROSS THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN
HALF OF THE TEXAS PANHANDLE. THE FIRE WEATHER WATCH FOR TODAY IS NO
LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING ACROSS THE OKLAHOMA PANHANDLE AND
THE NORTHERN HALF OF THE TEXAS PANHANDLE.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...OLDHAM. 

* WIND: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35
  MPH ARE LIKELY BETWEEN NOON AND 7 PM CDT TODAY AND TUESDAY.

* HUMIDITY: MINIMUM HUMIDITY VALUES ARE EXPECTED TO DROP BETWEEN 10
  TO 15 PERCENT THIS AFTERNOON AND TUESDAY AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP AROUND
  NOON TODAY AND TUESDAY...THEN END AROUND 7 PM CDT BOTH DAYS AS WINDS
  SLOWLY DIMINISH AND HUMIDITY VALUES SLOWLY INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ012-016-017-032100-
/O.NEW.KAMA.FW.W.0051.111003T1700Z-111004T0000Z/
POTTER-DEAF SMITH-RANDALL-
529 AM CDT MON OCT 3 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY ACROSS THE
SOUTHWEST TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING ACROSS THE SOUTHWEST TEXAS PANHANDLE. 

* AFFECTED AREA: IN TEXAS...POTTER...DEAF SMITH...RANDALL.

* WIND: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35
  MPH ARE LIKELY BETWEEN NOON AND 7 PM CDT TODAY.

* HUMIDITY: MINIMUM HUMIDITY VALUES ARE EXPECTED TO DROP BETWEEN 10
  TO 15 PERCENT THIS AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP AROUND
  NOON TODAY AND END AROUND 7 PM CDT AS WINDS SLOWLY DIMINISH AND
  HUMIDITY VALUES SLOWLY INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

JACKSON

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
2 follow-up statements
551 
WWUS84 KAMA 032121
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
421 PM CDT MON OCT 3 2011

OKZ001>003-TXZ001>009-011-040000-
/O.CON.KAMA.FW.W.0051.000000T0000Z-111004T0000Z/
/O.CON.KAMA.FW.A.0046.111004T1700Z-111005T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-OLDHAM-
421 PM CDT MON OCT 3 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR ALL OF THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE
DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
VALUES FOR ALL OF THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS 
PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA
PANHANDLE AND THE NORTHERN TEXAS PANHANDLE.
 
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR ALL OF THE OKLAHOMA PANHANDLE AND THE
NORTHERN TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...OLDHAM. 

* WIND: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35
  MPH ARE LIKELY THE REST OF THE AFTERNOON HOURS AND THEN AGAIN ON
  TUESDAY AFTERNOON. 

* HUMIDITY: MINIMUM HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN
  10 TO 15 PERCENT THIS AFTERNOON AND TO AROUND 15 PERCENT TUESDAY
  AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THE REST OF
  THE AFTERNOON HOURS...THEN REDEVELOP AGAIN TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES
THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ012-016-017-040000-
/O.EXA.KAMA.FW.A.0046.111004T1700Z-111005T0000Z/
/O.CON.KAMA.FW.W.0051.000000T0000Z-111004T0000Z/
POTTER-DEAF SMITH-RANDALL-
421 PM CDT MON OCT 3 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST TEXAS 
PANHANDLE...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHWEST TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR THE SOUTHWEST TEXAS PANHANDLE DUE TO STRONG WINDS
AND LOW RELATIVE HUMIDITY VALUES. IN ADDITION...A RED FLAG WARNING 
REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE SOUTHWEST TEXAS
PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES.

* AFFECTED AREA: IN TEXAS...POTTER...DEAF SMITH...RANDALL.

* WIND: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35
  MPH ARE LIKELY THE REST OF THE AFTERNOON HOURS AND THEN AGAIN
  TUESDAY AFTERNOON. 

* HUMIDITY: MINIMUM HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN
  10 AND 15 PERCENT THIS AFTERNOON AND TO AROUND 15 PERCENT TUESDAY
  AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THE REST OF
  THE AFTERNOON HOURS...THEN REDEVELOP AGAIN TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES
THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ANDRADE

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
942 
WWUS84 KAMA 032347
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
647 PM CDT MON OCT 3 2011

OKZ001>003-TXZ001>009-011-012-016-017-041200-
/O.EXP.KAMA.FW.W.0051.000000T0000Z-111004T0000Z/
/O.CON.KAMA.FW.A.0046.111004T1700Z-111005T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-DEAF SMITH-RANDALL-
647 PM CDT MON OCT 3 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE OKLAHOMA PANHANDLE AND THE NORTHERN AND WESTERN
TEXAS PANHANDLE... 

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND THE
NORTHERN AND WESTERN TEXAS PANHANDLE...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...OLDHAM...POTTER... 
  DEAF SMITH...RANDALL. 

* WIND: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP 
  TO 35 MPH ARE POSSIBLE ON TUESDAY AFTERNOON. 

* HUMIDITY: MINIMUM HUMIDITY VALUES ARE EXPECTED TO FALL TO AROUND 15
  PERCENT TUESDAY AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP TUESDAY
  AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

JOHNSON

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Oct 3, 5:16 AM CDT, 13 minutes earlier.

Area forecast discussion, Oct 3, 5:16 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
516 AM CDT MON OCT 3 2011

.DISCUSSION...
AN ACTIVE WEEK APPEARS TO BE IN STORE FOR THE PANHANDLES WITH WINTER
WEATHER PRETTY MUCH THE ONLY ELEMENT THAT WILL BE MISSING.

TODAY-TUESDAY NIGHT: WARM...DRY...AND BREEZY CONDITIONS CAN BE
EXPECTED AS THE AREA WILL BE UNDER AN UPPER-LEVEL RIDGE ALOFT. A LEE
SIDE SURFACE TROUGH WILL PRODUCE BREEZY SOUTHERLY WINDS BETWEEN 15
AND 25 MPH THIS AFTERNOON AND SHOULD ALLOW MANY LOCATIONS TO TOP OUT
IN THE 90S AGAIN. HIGHS SHOULD BE SLIGHTLY COOLER ON TUESDAY AS
HEIGHTS BEGIN TO FALL AHEAD OF A LEAD SHORTWAVE TROUGH. STILL...HIGHS
WILL BE UNSEASONABLY WARM AND SOUTHERLY WINDS WILL REMAIN BREEZY
AHEAD OF A SURFACE TROUGH. AS LEAD SHORTWAVE TROUGH MOVES INTO
NORTHERN NEW MEXICO...LARGE SCALE ASCENT AND MOISTURE RETURN SHOULD
BE SUFFICIENT TO WARRANT A MENTION OF SHOWERS AND THUNDERSTORMS BY
TUESDAY NIGHT.

WEDNESDAY: AFOREMENTIONED LEAD SHORTWAVE TROUGH WILL MOVE INTO
WESTERN KANSAS BY WEDNESDAY EVENING. ASSOCIATED SHOWER AND
THUNDERSTORM CHANCES SHOULD GRADUALLY END FROM SOUTHWEST TO
NORTHEAST BY MIDNIGHT AS THE BEST LIFT PASSES TO THE NORTH. THINK
THE BEST CHANCE OF RAIN WILL BE ACROSS THE SOUTHWESTERN HALF OF THE
PANHANDLES WHERE MOISTURE WILL BE DEEPEST. HIGH TEMPERATURES WILL BE
TRICKY DEPENDING ON HOW LINGERING PRECIPITATION AND HOW FAST CLOUD
COVER CAN BREAK. INSTABILITY IS EXPECTED TO BE WEAK...BUT INCREASING
DEEP LAYER SHEAR COULD ALLOW A FEW STORMS TO BECOME STRONG WITH SMALL
HAIL AND GUSTY WINDS BEING THE PRIMARY HAZARDS.

THURSDAY-THURSDAY NIGHT: THIS COULD BE A TRANSITION DAY BETWEEN UPPER-
LEVEL STORM SYSTEMS. A STRONGER SHORTWAVE TROUGH WILL HELP CARVE OUT
A LONGWAVE TROUGH OVER THE WESTERN STATES. LIFT ASSOCIATED WITH THIS
WILL BEGIN TO SLOWLY IMPINGE ON THE AREA BY THURSDAY AFTERNOON BUT
ESPECIALLY BY THURSDAY NIGHT. AS A RESULT...THINK THUNDERSTORM
CHANCES MAY BE BEST ACROSS THE WEST THURSDAY AFTERNOON AND THEN
SPREAD ACROSS THE REMAINDER OF THE AREA THURSDAY EVENING AND NIGHT.
AS THE UPPER-LEVEL SYSTEM APPROACHES...LOW/MID-LEVEL WINDS ARE
EXPECTED TO STRENGTHEN CONSIDERABLY. AS A RESULT...EXPECT A BREEZY TO
WINDY DAY...ESPECIALLY DURING THE AFTERNOON. FORECAST SOUNDINGS
CONTINUE TO SUGGEST THAT WE COULD BE CLOSE TO WIND ADVISORY CRITERIA.

FRIDAY-FRIDAY NIGHT: THIS APPEARS TO BE THE BEST CHANCE OF SHOWERS
AND THUNDERSTORMS AS LARGE SCALE LIFT AND MOISTURE WILL BE WORKING IN
TANDEM. INCREASED RAIN CHANCES DURING THIS TIME FRAME. SOME POTENTIAL
FOR STRONG TO SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING BUT
MAY DEPEND ON HOW MUCH HEATING CAN MATERIALIZE. NONETHELESS...FORECAST
SOUNDINGS SUGGEST MIXED LAYER CAPE VALUES OF 500-1000 J/KG ALONG WITH
STRONG DEEP LAYER WIND SHEAR. IF A HIGHER DEGREE OF INSTABILITY
DEVELOPS...THE SEVERE WEATHER THREAT WILL GREATLY INCREASE. WILL ALSO
HAVE TO WATCH THE POTENTIAL FOR HEAVY RAIN DURING THIS TIME FRAME AS
PRECIPITABLE WATER VALUES WILL BE WELL ABOVE NORMAL...WARM CLOUD
DEPTHS WILL BE HIGH...AND THERE WILL BE ABUNDANT LIFT. ONCE
AGAIN...BREEZY TO WINDY CONDITIONS APPEAR LIKELY ON FRIDAY...BUT
WINDS MAY NOT BE QUITE AS STRONG AS THURSDAY. HIGH TEMPERATURES WILL
BE EXTREMELY TRICKY DUE TO EXTENSIVE CLOUD COVER AND ONGOING
PRECIPITATION.

SATURDAY-MONDAY: MODEL GUIDANCE CONTINUES TO HAVE DISAGREEMENTS AND
RUN-TO-RUN CONSISTENCIES WITH RESPECT TO THE EJECTION OF THE WESTERN
TROUGH. KEPT MOST OF THE FORECAST DURING THIS TIME FRAME IN
TACT...BUT THE 00Z ECMWF WOULD SUGGEST DECREASING RAIN CHANCES AS IT
DRY SLOTS MOST THE AREA SATURDAY AND ESPECIALLY SUNDAY AND MONDAY.
CONFIDENCE DURING THIS TIME FRAME REMAINS VERY LOW.

JACKSON

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED BETWEEN NOON AND 7 PM
CDT TODAY ACROSS THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN
HALF OF THE TEXAS PANHANDLE WHERE 20 FOOT WINDS WILL BE THE STRONGEST.
ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE TODAY ACROSS THE
REST OF THE TEXAS PANHANDLE BETWEEN NOON AND 7 PM. CRITICAL FIRE
WEATHER CONDITIONS ARE LIKELY TUESDAY AFTERNOON INTO EARLY EVENING
ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN HALF OF THE TEXAS
PANHANDLES. ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY DURING THE
SAME TIME FRAME ACROSS THE REST OF THE TEXAS PANHANDLE. NO FIRE
WEATHER CONDITIONS ARE EXPECTED WEDNESDAY THROUGH FRIDAY AS RELATIVE
HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT. HOWEVER...STRONG WINDS
ARE EXPECTED THURSDAY AND FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                91  52  84  53  74 /   0   0   0  20  30
BEAVER OK                  96  55  90  54  84 /   0   0   0   5  20
BOISE CITY OK              90  51  84  50  73 /   5   0   5  10  30
BORGER TX                  94  56  83  57  75 /   0   0   0  10  30
BOYS RANCH TX              92  49  85  53  74 /   0   0   0  20  30
CANYON TX                  91  49  85  51  74 /   0   0   0  20  40
CLARENDON TX               93  52  86  54  76 /   0   0   0  10  30
DALHART TX                 90  48  83  50  73 /   0   0   5  20  30
GUYMON OK                  91  53  88  52  76 /   0   0   0  10  20
HEREFORD TX                89  49  84  49  73 /   0   0   0  20  40
LIPSCOMB TX                93  51  90  53  82 /   0   0   0  10  20
PAMPA TX                   92  54  82  54  76 /   0   0   0  10  20
SHAMROCK TX                93  53  88  53  79 /   0   0   0  10  20
WELLINGTON TX              94  53  90  53  81 /   0   0   0  10  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: DALLAM...DEAF SMITH...HANSFORD...
     HARTLEY...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES: DALLAM...HANSFORD...
     HARTLEY...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...ROBERTS...SHERMAN.

OK...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

15/13
Hazardous weather outlook, Oct 3, 4:44 AM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
444 AM CDT MON OCT 3 2011

OKZ001>003-TXZ001>020-032100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
444 AM CDT MON OCT 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED ACROSS THE OKLAHOMA
PANHANDLE AND THE WESTERN AND NORTHERN HALF OF THE TEXAS PANHANDLE
BETWEEN NOON AND 7 PM CDT DUE TO STRONG SOUTH WINDS OF 15 TO 25 MPH
AND LOW RELATIVE HUMIDITY. A RED FLAG WARNING IS IN EFFECT FOR THESE
LOCATIONS.

ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED ACROSS THE SOUTHEAST
TEXAS PANHANDLE BETWEEN NOON AND 7 PM DUE TO BREEZY SOUTH WINDS OF 15
TO 20 MPH AND LOW RELATIVE HUMIDITY.

IN ADDITION...SOUTHERLY WINDS BETWEEN 15 AND 25 MPH WILL ALSO
REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ACROSS THE OKLAHOMA
PANHANDLE AND THE NORTHERN HALF OF THE TEXAS PANHANDLE TUESDAY
AFTERNOON AND EVENING WHERE SURFACE WINDS WILL BE STRONGEST. A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR THESE LOCATIONS. ELEVATED FIRE
WEATHER CONDITIONS ARE LIKELY ACROSS THE REST OF THE TEXAS PANHANDLE
DUE TO LOW HUMIDITY AND BREEZY CONDITIONS.

THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE PANHANDLES ON
WEDNESDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE THURSDAY MORNING
AFTERNOON ACROSS THE WESTERN HALF OF THE PANHANDLES AND THEN ACROSS
ALL OF THE PANHANDLES THURSDAY EVENING AND NIGHT. SOME STORMS DURING
THIS TIME FRAME COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS BEING
THE MAIN HAZARDS.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY
NIGHT ACROSS ALL OF THE PANHANDLES. DAMAGING WINDS AND LARGE HAIL
ARE EXPECTED TO BE THE MAIN HAZARDS. LOCALLY HEAVY RAINFALL WILL ALSO
BE A POSSIBILITY FRIDAY AFTERNOON THROUGH FRIDAY NIGHT.

STRONG SURFACE WINDS UP TO 35 MPH WITH GUSTS NEAR 45 MPH WILL BE
POSSIBLE THURSDAY...MAINLY DURING THE AFTERNOON HOURS. A WIND
ADVISORY MAY BE NECESSARY.

THUNDERSTORMS ARE POSSIBLE ON SATURDAY AND SUNDAY ACROSS ALL OF THE
PANHANDLES. SOME STORMS COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS
BEING THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY AND TUESDAY.

SPOTTER ACTIVATION IS POSSIBLE FRIDAY AND FRIDAY NIGHT.

JACKSON

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.